Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 4, 2007, 4:39 AM MDT. It took effect at Sep 4, 2007, 9:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2007, 4:39 AM MDT (10:39 UTC)
- In effect from
- Sep 4, 2007, 9:00 AM MDT
- Expired
- Sep 4, 2007, 3:53 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 041039 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 439 AM MDT TUE SEP 4 2007 UTZ420-041845- /O.NEW.KSLC.FW.W.0031.070904T1500Z-070905T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 439 AM MDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR STRONG WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONE 420 IN NORTHWEST UTAH. A VIGOROUS TROUGH IS BEARING DOWN ON UTAH TODAY AND WILL ALLOW SOUTHWEST WINDS TO DEVELOP OVER THE NORTHWEST DESERTS. WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE WITH VERY LOW HUMIDITY. HIGH BASED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE ALONG AND AHEAD OF THE COLD FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-435-437-439-440-041845- /O.NEW.KSLC.FW.A.0028.070905T1500Z-070906T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 439 AM MDT TUE SEP 4 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WIND AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS WATCH INCLUDES FIRE WEATHER ZONES 434...435...437...439 AND 440 IN SOUTHWEST UTAH. A VIGOROUS TROUGH CONTINUES TO MOVE TOWARD UTAH TODAY AND WILL ALLOW SOUTHWEST WINDS TO DEVELOP OVER THE SOUTHWEST DESERTS. THE COLD FRONT WILL NOT PUSH BEYOND CENTRAL UTAH UNTIL LATER WEDNESDAY ALLOWING SOUTHWEST WINDS TO DEVELOP AGAIN TOMORROW. WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE WITH VERY LOW HUMIDITY ACROSS THE WATCH AREA. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 042153 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 PM MDT TUE SEP 4 2007 UTZ420-042300- /O.CAN.KSLC.FW.W.0031.000000T0000Z-070905T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 353 PM MDT TUE SEP 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWEST UTAH THROUGH THIS EVENING...ESPECIALLY ALONG AND NORTH OF I-80. HUMIDITY LEVELS HAVE REMAINED ABOVE 15 PERCENT EVEN THOUGH GUSTY SOUTHWEST WINDS HAVE BEEN OCCURRING. SOUTH OF INTERSTATE 80...BREEZY SOUTHWEST WINDS AND HUMIDITY BETWEEN 15 AND 20 PERCENT WILL BE MORE COMMON WITH MUCH LESS THUNDERSTORM ACTIVITY. THE MAIN THREAT IS THE SIGNIFICANT AMOUNT OF LIGHTNING THAT WILL OCCUR THROUGH THE EVENING BUT STORMS WILL HAVE GUSTY WINDS AND WETTING RAINS. A COLD FRONT WILL STALL OVER FAR NORTHWEST UTAH TONIGHT. $$ UTZ434-435-437-439-440-050600- /O.UPG.KSLC.FW.A.0028.070905T1500Z-070906T0300Z/ /O.NEW.KSLC.FW.W.0032.070905T1700Z-070906T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 353 PM MDT TUE SEP 4 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS IN ZONES 434...435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR WILL MOVE INTO SOUTHWEST AND WEST CENTRAL UTAH ON WEDNESDAY AS AN UPPER LEVEL TROUGH ARRIVES. STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS AND CONTINUE INTO THE AFTERNOON WHEN HUMIDITY LEVELS DECREASE. THE COMBINATION WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. FOR THE WARNING AREA EXPECT SOUTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY. HUMIDITIES WILL DROP BELOW 15 PERCENT FOR MOST AREA DURING THE AFTERNOON AHEAD OF THE MAIN COLD FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 4, 4:07 AM MDT, 32 minutes earlier.
Area forecast discussion, Sep 4, 4:07 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 AM MDT TUE SEP 4 2007
.SYNOPSIS...A WARM UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA
THROUGH TONIGHT. A PACIFIC STORM SYSTEM WILL IMPACT THE AREA
TOMORROW AND WEDNESDAY BEFORE A DRIER WESTERLY FLOW DEVELOPS ON
THURSDAY.
&&
.DISCUSSION...UPPER RIDGE OVER SOUTHEAST UTAH THIS MORNING SLIDING
EAST. A POTENT PACIFIC STORM WILL MOVE ONSHORE TODAY AND IMPACT
THE SLC CWA THIS AFTERNOON THROUGH THURSDAY MORNING. THE UPPER LOW
JUST WEST OF THE COLUMBIA RIVER INLET WILL DIG SOUTHEASTWARD AND
CLOSE OFF OVER NW NEVADA. CURRENT RUNS TAKE THE LOW CENTER
EASTWARD ALONG THE NORTHERN UTAH BORDER. NAM AND GFS IN MUCH
BETTER AGREEMENT WITH THE LATEST RUNS NOW THAT THE SYSTEM IN
APPROACHING THE NORTH AMERICA DATA NETWORK.
CURRENTLY THERE IS WEAK CONVECTION ACROSS EAST CENTRAL NV SKIRTING
THE UT BORDER. THIS ACTIVITY IS ASSOCIATED WITH A WEAK SHORTWAVE
EMBEDDED IN SW FLOW ALOFT. ITS POSSIBLE THAT MORE VIGOROUS
THUNDERSTORMS COULD DEVELOP THIS AFTERNOON...AND ESPECIALLY
TONIGHT...AS THE WAVE TRANSITS ACROSS NW UTAH AND AN INITIAL COOL
FRONT DEVELOPS. MUCH BETTER DYNAMICS THIS AFTERNOON OVER NW UTAH
WITH NEARLY 40 KTS OF 0-6KM SHEAR AND CAPE APPROACHING 500 J/KG.
WILL MENTION WIND AND HAIL AS MAIN THREATS. PW VALUES JUMP THIS
EVENING AS WELL AS SUBTROPICAL MOISTURE IS TAPPED.
THERE WILL LIKELY BE A WIND SHIFT ACROSS THE NW DESERTS AND
POSSIBLY THE WASATCH FRONT AS THE INITIAL COOL SURGE MOVES THROUGH
THIS EVENING. WINDS WILL RETURN TO SOUTHERLY AHEAD OF THE TRUE
FRONT WHICH WILL MOVE THROUGH ON WEDNESDAY AFTERNOON. 12 HOURS OR
SO OF COLD AIR ADVECTION PRECIP EXPECTED BEHIND THE FRONT. MODELS
STICKING WITH ABOUT 4C AIR AT 700MB...SO NO REAL THREAT OF SNOW.
AS THIS SYSTEM DEPARTS...DRY AND COOLER AIRMASS TAKES OVER FOR THE
NEXT 3-5 DAYS WITH NO STRONG SYSTEMS.
&&
.HYDROLOGY...SUB-TROPICAL MOISTURE TAP MAY OCCUR THIS AFTERNOON
AND EVENING...LEADING TO POTENTIAL FOR HEAVY RAIN PRODUCERS. A BIT
MORE VIGOROUS PW INCREASE IN THE NAM OVER THE GFS. THE FLASH FLOOD
POTENTIAL IS RAISED TO HIGH FOR UTAH NATIONAL PARKS...BUT AT THIS
TIME A FLASH FLOOD WATCH DOES NOT LOOK NECESSARY.
&&
.AVIATION...SOUTHEAST DRAINAGE WINDS EXPECTED TO CONTINUE AT THE SLC
TERMINAL AND THEN TURN MORE TO THE SOUTH AND INCREASE AS UPSTREAM
TROUGH MOVES EAST. CONVECTION EXPECTED THIS AFTERNOON OVER THE WEST
DESERTS WITH A 30 PERCENT CHANCE OF A NORTHWEST OUTFLOW BOUNDARY
TURNING WINDS TO THE NORTHWEST. THIS BOUNDARY WILL BE ENHANCED BY
THE INITIAL PUSH OF THE COLD FRONT EARLY THIS EVENING. OTHERWISE
WINDS SHOULD REMAIN SOUTHERLY AS MAIN PUSH FROM COLD FRONT NOT
EXPECTED UNTIL WEDNESDAY.
&&
.FIRE WEATHER...WEAK TROUGH UNDER THE MEAN RIDGE OVER EASTERN NEVADA
WILL PUSH INTO WESTERN UTAH THIS MORNING BRINGING ISOLATED
CONVECTION ALONG WITH IT. UPSTREAM TROUGH REMAINS POISED TO DROP
INTO THE INTERMOUNTAIN REGION. THIS WILL INCREASE SOUTHWEST FLOW FOR
TODAY AND TUESDAY ESPECIALLY ACROSS THE WEST DESERTS. A WEAK COLD
FRONT WILL PUSH INTO NORTHWEST UTAH THIS EVENING AND STALL. THIS
WILL BE THE FOCUS FOR CONVECTION THIS AFTERNOON OVER NORTHWEST UTAH.
DRY THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT BUT WILL
BECOME WET AS THE AIRMASS COOLS AND MOISTENS. A RED FLAG WARNING
WILL BE POSTED FOR FIRE WEATHER ZONE 420 FOR TODAY DUE TO STRONG
SOUTHWEST WINDS AND LOW HUMIDITIES...EVEN THOUGH DRY LIGHTNING WILL
ALSO BE POSSIBLE. NO RED FLAG WARNING FOR THE SOUTH TODAY AS
HUMIDITIES EXPECTED TO REMAIN ABOVE 15 PERCENT. MAIN UPPER TROUGH
WILL SWING THROUGH NEVADA AND PUSH THE SECONDARY FRONT AND COLDER
AIR THROUGH THE NORTHERN DISTRICT WEDNESDAY AFTERNOON...REACHING
SOUTHERN UTAH BY WEDNESDAY NIGHT. WINDY CONDITIONS WILL FORM AGAIN
ACROSS MUCH OF THE SOUTHWEST ON WEDNESDAY AND A FIRE WEATHER WATCH
WILL BE POSTED FOR FIRE WEATHER ZONES 434...435...437...439 AND 440
AS HUMIDITIES WILL MOST LIKELY DROP TO BELOW 15 PERCENT. WITH THE
COOLER AND MORE MOIST AIRMASS IN PLACE WEDNESDAY...EXPECT WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE DISTRICT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR FIRE
WEATHER ZONE 420.
FIRE WEATHER WATCH FROM 9 AM WEDNESDAY TO 9 PM WEDNESDAY FOR
FIRE WEATHER ZONES 434-435-437-439-440.
WY...NONE.
&&
PUBLIC/HYDRO...SMITH
FIRE WEATHER/AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S
NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY
(ALL LOWER CASE)Hazardous weather outlook, Sep 3, 9:31 AM MDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 AM MDT MON SEP 3 2007 UTZ001>016-019>021-517-518-WYZ021-041515- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 931 AM MDT MON SEP 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HOT WEATHER FOR TODAY. WIDELY SCATTERED THUNDERSTORMS FOR MAINLY EASTERN AND SOUTHERN UTAH THIS AFTERNOON...AND ALONG THE NEVADA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT UPPER TROUGH WILL APPROACH THE REGION ON TUESDAY AND INCREASE THUNDERSTORMS AHEAD OF IT. THE REGION WILL REMAIN IN THE VERY WARM AIR MASS ON TUESDAY WITH INCREASED WIND FOR THE WESTERN VALLEYS AND DESERTS. THIS WILL INCREASE FIRE DANGER FOR THE WESTERN DESERTS AND VALLEYS. THE UPPER TROUGH AND COLD FRONT WILL SLOWLY DROP ACROSS NORTHERN UTAH TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING SIGNIFICANT PRECIPITATION IN THE FORM OF SHOWERS AND THUNDERSTORMS TO NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP IN SOUTHERN AND EASTERN UTAH...WHICH WILL CONTINUE INTO WEDNESDAY NIGHT. WINDY CONDITIONS WILL AFFECT MUCH OF THE REGION TUESDAY NIGHT THROUGH WEDNESDAY AHEAD OF THE COLD FRONT...AND ALSO BEHIND THE COLD FRONT FOR NORTHWEST UTAH. THE COLD FRONT IS FORECAST TO REACH AS FAR SOUTH AS SOUTHERN UTAH BY LATE WEDNESDAY NIGHT. THE STORM SYSTEM WILL LIKELY EXIT THE REGION FOR DRIER AND COOLER WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:39 AM MDT | Fire Weather Watch | SLC | 11 hr | |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Sep 4, 1:29 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Sep 4, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 42 min |
| Sep 4, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 39 min |
| Sep 4, 3:53 PM MDT | Red Flag Warning | SLC | 27 hr | |
| Sep 4, 3:55 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 50 min |
| Sep 4, 4:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 38 min |
| Sep 4, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Sep 4, 4:47 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| Sep 4, 5:08 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Weber | 30 min |
| Sep 4, 5:46 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 59 min |
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.